Posted by Bob on January 22, 2001, at 21:02:23
In reply to Re: Topamax Experiences?, posted by Lexie on January 22, 2001, at 19:57:02
> > Hi! Since I started this thread, I thought I'd add my two cents again, finally. Thanks so much to everyone for the wonderfully helpful information.
> > As for my experiences in the interim, I have increased my Topamax to 100 mg taken all in the pm because I had a problem with sedation during the day if I took any in the am (I slept three to four hours every day). Like Bob and phillybob, I am having tingling in my hands, especially my fingers, and some soreness. The other effects, such as strange tastes in the mouth, motor problems, have stopped. I'm shooting for 200 mg a day right now. I take 40 mg of Celexa and Neurontin as needed. Am diagnosed as BPII.
> > Still seems to be helping me, though I do feel I need something more, so hopefully finding an optimum dose will do it.
> > If anyone finds any new info on the drug, I'm sure we'd all appreciate it. Thus far, it seems like all we know is that Kidney Stones can develop.
> Hi Kingfish, Phillybob, Bob and Everyone
> Glad to hear that the Topamax is working so well. It is the only thing that has worked for me and I have been going down this road a long time and traveling the Topamax/Lamictal Road since June. Like a lot of you I am also BP 2. I have lost weight a total of 30 pounds I am 5' 9" and am a little low for my height so watch what you ask for you just might get it. My doc is threatening to lower the Topamax (remember I take 400 per day, that is the high end) if I don't gain some weight back and I am getting some grief from family about the weight loss. I am having such good luck with the depression lifting especially the suicidal thoughts (that went away when the Lamictal was added, remember I take 500 mgs of Lamictal that is also high, I have been a tough case) I don't want to decrease the Topamax. Looks like I will be having those "Krispy Kremes" for breakfast. The weight loss came about as no longer a craving for sweets that I had with AD's and the craving to binge. As for the odd taste, I had to give up carbonation forever, it makes me gag! The tingling you describe started for me in the beginning but went away, I don't know if it will be the same for everyone, but for me it did go away. Good Luck to all of you. Lexie, AKA the Damn Ms. Lexie Gotta, love you, Phillybob and Thanks to you Kingfish for starting such an interesting thread
Just a couple of quick questions... I am a relative newcomer to this thread.
How long did it take you to build up to, and then stabilize on those high doses of lamictal and topomax; in other words, to get where you are now?
Is that all you are taking is those two meds, or are you supplementing with others? Are you getting good AD effects from them?